Hail, Deuel
- When
- June 23, 8:20 AM CST
- Where
- Deuel County, Toronto
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.567, -96.633
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 23, 2:00 AM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CDT MON JUN 23 2003 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. MAIN CONCERNS CONTINUE TO BE CONVECTION CHANCES. THE UPPER TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST WILL CONTINUE TO DIG SOUTHWARD THROUGH TUESDAY MORNING...THEN SLOWLY BEGINS TO SHIFT TO THE EAST. IT LOOKS TO BE OVER THE NORTHERN ROCKIES TUESDAY NIGHT...THEN SLIDES OUT RAPIDLY ACROSS THE DAKOTAS ON WEDNESDAY...TO OVER MINNESOTA BY LATE WEDNESDAY NIGHT. THE SLOW MOVING FRONTAL BOUNDARY THAT HAS BEEN OVER THE NORTHERN PLAINS FOR THE PAST COUPLE OF DAYS WAS STILL OVER THE CENTRAL CWA AT 07Z...WITH VERY LITTLE MOVEMENT EXPECTED TODAY. MODELS INDICATING THE BEST INSTABILITIES WILL BE OVER NEBRASKA AGAIN...BUT ALSO LOOKING AT MORE OF A CAP DOWN THERE. DEWPOINTS REMAIN IN THE MID 60S TO LOWER 70S EAST OF THE FRONT...SO EXPECT THIS AREA TO BE THE FOCUS FOR THUNDERSTORMS AGAIN...MAINLY THIS AFTERNOON AND EVENING. THE SHEAR LOOKS TO BE PRETTY GOOD OVER THE EASTERN CWA BASED ON THE ETA LOW TO MID LEVEL WINDS...SO SHOULD SEE MORE SUPERCELL DEVELOPMENT. ANOTHER BIG CONCERN WILL BE THE RAIN AS PW VALUES ARE FORECAST BETWEEN 1.5 AND 1.75 LATE THIS AFTERNOON INTO TONIGHT. THE FAR NORTHEASTERN ZONES PICKED UP A CONSIDERABLE AMOUNT OF RAIN LAST NIGHT...WITH SOME REPORTS IN ROBERTS AND TRAVERSE COUNTIES AROUND 3 INCHES. BASED ON THIS...WILL ISSUE A FLOOD WATCH FOR THE FAR NORTHEASTERN CWA FOR THIS AFTERNOON AND TONIGHT. THE FRONT FINALLY PUSHES TO THE EAST AND SOUTH OF THE CWA TONIGHT...BUT THEN GETS HUNG UP THERE THROUGH TUESDAY NIGHT. AGAIN...THE BEST INSTABILITIES LOOK TO REMAIN SOUTH OF THE AREA...BUT AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS WARRANTED WITH THE FRONT SO CLOSE. THE FRONT MOVES A BIT FARTHER AWAY ON WEDNESDAY AS A HIGH BEGINS TO PUSH OVER THE NORTHERN ROCKIES. PRECIPITATION LOOKS TO BECOME MORE OF A SHOWERY OVERRUNNING TYPE AS LIS BECOME POSITIVE AGAIN AND CAPES ALMOST NIL. BY LATER IN THE NIGHT WEDNESDAY...THE HIGH BEGINS TO TAKE EFFECT AND THE FRONT MOVES MUCH FARTHER TO THE SOUTHEAST...SO WILL BRING PRECIPITATION TO AN END. .LONG TERM...THURSDAY THROUGH SUNDAY POSSIBLE PROBLEMS IN THE LONG TERM DEAL WITH PCPN CHCS FOR THURSDAY MORNING AND FRIDAY NIGHT. GFS CONTS TO ADVERTISE SW FLOW ALOFT THROUGH THURS MORNING WITH JET STREAKS CONT TO MOVE OVER MIDWEST. CURRNT APPEARS LIKE OVERRUNNING PCPN SITN WITH -SHRA THURSDAY MORNING. GFS AND CANADIAN AGREE ON PCPN CHCS...WITH ECMWF AGREEING ON OVERALL FLOW. HOWEVER...ALSO ACKNOWLEDGE THAT GFS TENDS TO GO OVERBOARD ON AREAL PCPN COVERAGE. SO FOR NOW...WILL LEAVE THURSDAY MORNING DRY ACROSS ERN CWA AND LET DAY SHIFT REVISIT. NEXT CONCERN TURNS TOWARD FRIDAY NIGHT. AGAIN...GFS/CAN/ECMWF ALL SHOW A WEAK COLD FRONT SLIDING SOUTHEAST OVER CWA...WITH WEB BASED GFS ADVERTISING PCPN THROUGH 18Z SATURDAY WITH FEATURE. MAIN 5H DYNAMICS ARE WELL EAST OF CWA...AND RIDGING NOT AS STRONG OVER CWA DURING SATURDAY AS WELL. ALTHO THINK THAT TEMPS FOR SATURDAY MAY BE A BIT COOLER THAN CURRENT FCST...NOTICED THAT OLD GFS ENSEMBLES WERE TRENDING UPWARDS WITH MAX TEMPS FOR SAT...SO LEFT ALONE. HAVE ALSO DECIDED TO KEEP DRY PCPN FCST GOING FOR FRIDAY NIGHT/SAT MORN TIME FRAME AS WE TEND TO OVERDO PCPN FCST IN EXTENDED...BUT WILL BE SOMETHING TO KEEP AN EYE ON. NO CHANGES WERE MADE TO EXTENDED FCST THIS MORNING. .ABR...FLOOD WATCH FOR FAR NORTHEASTERN ZONES THIS AFTERNOON AND TONIGHT. PARKIN/HINTZ
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-241015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 520 AM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY FRONTAL BOUNDARY OVER EASTERN SOUTH DAKOTA WILL LIKELY BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AGAIN THIS AFTERNOON AND EVENING...ESPECIALLY IN AN AREA ALONG A LINE FROM ABERDEEN TO REDFIELD EASTWARD TO THE MINNESOTA BORDER. SOME OF THESE STORMS MAY BE SEVERE AND MAY CONTAIN VERY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT FOR ROBERTS...GRANT...BIG STONE AND TRAVERSE COUNTIES WHERE HEAVY RAIN ALSO OCCURRED SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST AND UNSTABLE CONDITIONS OVER THE UPPER MIDWEST WILL ALLOW THE CHANCE OF THUNDERSTORMS TO CONTINUE TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY OR TONIGHT...MAINLY EAST OF A LINE FROM ABERDEEN TO REDFIELD. PARKIN
The Sioux Falls radar (KFSD), 109 km away, was scanning. The volume nearest the first event began at 14:25 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5365519, 5365520, 5365521, 5365522, 5365523.